Alert archive / New York / Gale Warnings in 2015
Gale Warning 5, NWS New York, NY
NWS New York, NY issued this gale warning at Jan 23, 2015, 3:41 PM EST. It took effect at Jan 24, 2015, 5:00 AM EST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 23, 2015, 3:41 PM EST (20:41 UTC)
- In effect from
- Jan 24, 2015, 5:00 AM EST
- Expired
- Jan 24, 2015, 9:43 PM EST
- In force
- 17 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
855 WHUS71 KOKX 232041 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 341 PM EST FRI JAN 23 2015 ...ROUGH CONDITIONS DEVELOPING LATE TONIGHT AND CONTINUING THROUGH SATURDAY NIGHT... ANZ350-241100- /O.UPG.KOKX.SC.Y.0011.150124T1100Z-150125T1100Z/ /O.NEW.KOKX.GL.W.0005.150124T1000Z-150125T0400Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 341 PM EST FRI JAN 23 2015 ...GALE WARNING IN EFFECT FROM 5 AM TO 11 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 AM TO 11 PM EST SATURDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTH 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...7 TO 10 FEET. * TIMING...HIGHEST WINDS AND SEAS LATE SATURDAY AFTERNOON AND SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-353-355-241100- /O.EXT.KOKX.SC.Y.0011.150124T1000Z-150125T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 341 PM EST FRI JAN 23 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 5 AM SATURDAY TO 6 AM EST SUNDAY... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT. * TIMING...HIGHEST WINDS LATE SATURDAY AFTERNOON AND SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
634 WHUS71 KOKX 240823 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 323 AM EST SAT JAN 24 2015 ...ROUGH CONDITIONS DEVELOPING TODAY AND CONTINUING THROUGH SUNDAY... ANZ350-241630- /O.CON.KOKX.GL.W.0005.150124T1000Z-150125T0400Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 323 AM EST SAT JAN 24 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...6 TO 9 FEET. * TIMING...HIGHEST WINDS AND SEAS LATE THIS AFTERNOON INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-353-355-241630- /O.EXT.KOKX.SC.Y.0011.150124T1000Z-150125T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 323 AM EST SAT JAN 24 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST SUNDAY... * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 7 FEET ON THE OCEAN WATERS.. * TIMING...HIGHEST WINDS LATE THIS AFTERNOON INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
851 WHUS71 KOKX 241527 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1027 AM EST SAT JAN 24 2015 ...ROUGH CONDITIONS TODAY THROUGH SUNDAY... ANZ350-250000- /O.CON.KOKX.GL.W.0005.000000T0000Z-150125T0400Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 1027 AM EST SAT JAN 24 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...6 TO 10 FEET. * TIMING...HIGHEST WINDS AND SEAS LATE THIS AFTERNOON INTO THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-353-355-250000- /O.CON.KOKX.SC.Y.0011.000000T0000Z-150125T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1027 AM EST SAT JAN 24 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST SUNDAY... * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...5 TO 7 FEET ON THE OCEAN WATERS. * TIMING...HIGHEST WINDS LATE THIS AFTERNOON INTO TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
621 WHUS71 KOKX 242047 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 347 PM EST SAT JAN 24 2015 ...ROUGH CONDITIONS TODAY THROUGH SUNDAY... ANZ350-250400- /O.CON.KOKX.GL.W.0005.000000T0000Z-150125T0400Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 347 PM EST SAT JAN 24 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...7 TO 10 FEET. * TIMING...HIGHEST WINDS AND SEAS THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-338-340-345-353-355-251100- /O.CON.KOKX.SC.Y.0011.000000T0000Z-150125T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 347 PM EST SAT JAN 24 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST SUNDAY... * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 8 FEET ON THE OCEAN. * TIMING...HIGHEST WINDS THIS EVENING AND SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
925 WHUS71 KOKX 250243 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 943 PM EST SAT JAN 24 2015 ...ROUGH CONDITIONS TODAY THROUGH SUNDAY... ANZ350-251045- /O.CAN.KOKX.GL.W.0005.000000T0000Z-150125T0400Z/ /O.EXA.KOKX.SC.Y.0011.000000T0000Z-150125T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 943 PM EST SAT JAN 24 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST SUNDAY. * WINDS...WEST 15 TO 25 KT WITH GUSTS UP TO 30 KT. * SEAS...7 TO 10 FEET. * TIMING...HIGHEST WINDS AND SEAS WILL BE FROM OVERNIGHT INTO SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-335-338-340-345-353-355-251045- /O.CON.KOKX.SC.Y.0011.000000T0000Z-150125T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 943 PM EST SAT JAN 24 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST SUNDAY... * WINDS...WEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...4 TO 8 FT ON THE COASTAL OCEAN WATERS. * TIMING...THE HIGHEST SEAS WILL BE OVERNIGHT...AND THE HIGHEST WINDS WILL BE THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Jan 23, 12:50 PM EST, 2 hours 51 minutes earlier.
Area forecast discussion, Jan 23, 12:50 PM EST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
1250 PM EST FRI JAN 23 2015
.SYNOPSIS...
HIGH PRESSURE BRIEFLY BUILDS OVERHEAD TODAY BEFORE MOVING OFF THE
MID ATLANTIC COAST TONIGHT. A RAPIDLY DEEPENING COASTAL MOVES
ALONG THE MID ATLANTIC COAST SATURDAY MORNING...PASSING SOUTH AND
EAST OF SOUTHERN NEW ENGLAND SATURDAY NIGHT. HIGH PRESSURE BRIEFLY
BUILDS IN BEHIND THE DEPARTING LOW SUNDAY. ANOTHER AREA OF LOW
PRESSURE TRACKS TO THE SOUTH MONDAY...AND TRACKS WELL TO THE EAST
TUESDAY. HIGH PRESSURE BUILDS IN FOR THE MID WEEK PERIOD.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A SEASONABLY COOL AND MOSTLY SUNNY DAY IS IN STORE AS HIGH
PRESSURE BRIEFLY BUILDS OVER THE REGION.
STRATUS DECK OVER CENTRAL NY/PA MAY CREEP INTO AREAS FAR NW OF NYC
THIS MORNING INTO EARLY AFTERNOON. OTHERWISE...HIGH CLOUDS WILL
BEGIN STREAMING NORTHWARD LATE IN THE DAY AHEAD OF THE DEVELOPING
LOW PRESSURE SYSTEM NEAR THE SOUTHEAST COAST.
A BLEND OF MAV/MET GUIDANCE WAS USED FOR HIGHS...GIVING READINGS
IN THE MIDDLE AND UPPER 30S.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
THE MAIN FOCUS DURING THIS PERIOD WILL BE ON A QUICK MOVING AND
RAPIDLY DEEPENING LOW PRESSURE SYSTEM AFFECTING THE REGION LATE
FRIDAY NIGHT INTO SATURDAY EVENING.
MODELS CONTINUE TO COME INTO BETTER AGREEMENT ON THE
TIMING...TRACK...AND INTENSITY OF THE LOW. THIS LOW IS MAINLY
BEING DRIVEN BY THE SOUTHERN STREAM AND WILL HAVE A SUBTROPICAL
MOISTURE FEED. MODELS HAVE ALSO COME INTO BETTER AGREEMENT WITH
DEPICTING SOME PHASING OF THE NORTHERN STREAM AS IT PIVOTS THROUGH
OUR REGION. HOWEVER...THE UPPER LEVEL ENERGY IS A ELONGATED AND
OVERALL FLOW IS PROGRESSIVE PREVENTING A QUICKER PHASE AND A
DEEPER LOW AT OUR LATITUDE. THE SYSTEM WILL BE MOVING QUICKLY TO
THE NORTHEAST JUST INSIDE OR OVER THE BENCHMARK SATURDAY
AFTERNOON...THEN QUICKLY RACING NNE INTO THE CANADIAN MARITIMES
SATURDAY NIGHT. ALL OF THE ABOVE POINTS TO AN INTENSE BUT QUICK
MOVING SYSTEM.
A MARGINALLY COLD AIR MASS WILL BE IN PLACE DUE TO NO COLD HIGH TO
THE NORTH. MOISTURE AND DEEP LIFT QUICKLY MOVE OVER THE REGION
FROM SOUTH TO NORTH LATE FRIDAY NIGHT INTO EARLY SATURDAY MORNING.
THE LOWER AND MID LEVELS OF THE ATMOSPHERE WILL INITIALLY BE
DRY...BUT QUICKLY MOISTEN. WET BULBING AT THE ONSET WILL COOL
THERMAL PROFILES AND ALLOW THE PRECIPITATION TO BEGIN AS ALL SNOW
ACROSS THE REGION. THE SNOW COULD COME DOWN BRIEFLY MODERATE TO HEAVY
AT TIMES EARLY SATURDAY MORNING. WARMER AIR ALOFT WILL QUICKLY
MOVE IN AROUND THE 900 TO 850 HPA LEVELS AND ALLOW THE SNOW TO MIX
WITH SLEET AND/OR FREEZING RAIN AROUND DAYBREAK ACROSS LONG
ISLAND...NYC/NJ METRO...AND COASTAL CT. THIS WARM NOSE WILL THEN
SLOWLY PUSH INTO THE INTERIOR BY MID TO LATE MORNING BRINGING A
WINTRY MIX. CLOSER TO THE COAST...TEMPERATURES WILL LIKELY RISE
JUST ABOVE FREEZING FOR PLAIN RAIN MID TO LATE SATURDAY MORNING.
MOST CLOSELY FOLLOWED NAM12 THERMAL PROFILES FOR THIS EVENT.
WITH ALL OF THIS IN MIND...HAVE ISSUED AN ADVISORY BEGINNING AT
05Z SAT FOR ALL ZONES EXCEPT NE AND SE SUFFOLK AND SOUTHERN NEW
LONDON. GENERALLY LOOKING AT 2 TO 5 INCHES OF SNOW...HIGHEST
AMOUNTS ACROSS INTERIOR NE NJ...LOWER HUDSON VALLEY AND SOUTHERN
CONNECTICUT. THE WINTER STORM WATCH WAS CONVERTED TO AN ADVISORY
ACROSS INTERIOR S CT.
IN TERMS OF FREEZING RAIN...LIGHT ICING IS POSSIBLE NEAR THE
COAST...BUT SURFACE TEMPERATURES SHOULD RISE JUST ABOVE FREEZING
TO PREVENT SIGNIFICANT ICING. ONE TO TWO TENTHS OF AN INCH OF ICE
ACCRETION IS POSSIBLE ACROSS INTERIOR NE NJ...SOUTHERN CT...AND THE
LOWER HUDSON VALLEY. WILL NEED TO MONITOR SURFACE TEMPERATURE
TRENDS SATURDAY MORNING SINCE THE ISALLOBARIC RESPONSE TO THE
DEEPENING LOW WILL KEEP WINDS MORE NORTHERLY DURING THE DAY.
IN TERMS OF WINDS...NORTHERLY WINDS INCREASE SAT
AFTERNOON...PEAKING IN THE AFTERNOON AND EVENING. GENERALLY 10 TO
20 MPH WITH GUSTS IN THE 30S. A PEAK GUST TO 40 MPH IS POSSIBLE
ACROSS EASTERN LI/SE CT.
WITH THE QUICK MOVING SYSTEM...PRECIPITATION WILL BEGIN TAPERING
OFF LATE SATURDAY AFTERNOON INTO THE EVENING. COULD SEE SOME SNOW
ON THE BACKSIDE AS THERMAL PROFILES COOL WHEN THE LOW DEPARTS.
&&
.LONG TERM /SUNDAY THROUGH THURSDAY/...
ATTENTION SHIFTS TO A STRONG CLIPPER LOW THAT DIVES INTO THE OHIO
VALLEY ON SUNDAY AND THEN OFF THE MID ATLANTIC COAST ON MONDAY.
GLOBAL MODELS IN RECENT DAYS HAVE BEEN AT ODDS WITH THE PROGRESSION
AND WHERE EXACTLY THE UPPER LOW CLOSES OFF OVER THE MID ATLANTIC
STATES. THE GFS FOR SEVERAL CYCLES DEVELOPED A STRONG SECONDARY LOW
CLOSER AND FARTHER NORTH ALONG THE COAST ON MONDAY...WITH THE
POTENTIAL FOR SIGNIFICANT SNOW AND STRONG WINDS ACROSS THE TRI-STATE
AREA. THE REST OF THE GLOBAL MODEL SUITE HAS THE LOW SUPPRESSED
FARTHER TO THE SOUTH AND MORE PROGRESSIVE...WITH ONLY A LIGHT
SNOWFALL EVENT ON MONDAY. THE 00Z GFS HAS JOINED THE CONSENSUS. THAT
BEING THE CASE...THE UPSTREAM ENERGY IS STILL IN THE N PAC AND WILL
BE COMING ONSHORE WESTERN CANADA TODAY. THUS...WHILE IT SEEMS LESS
LIKELY FOR SIGNIFICANT WINTER STORM EARLY NEXT WEEK...THE SYSTEM
STILL BEARS CLOSE WATCHING. FOR NOW...LOOKING FOR A LIGHT SNOWFALL
EVENT LATE SUNDAY NIGHT INTO MONDAY. COASTAL LOCATIONS HAVE THE BEST
CHANCE OF SEEING THE SNOW.
WHAT DOES SEEM MORE CERTAIN...IS THAT WITH A HIGHLY AMPLIFIED TROF
SWINGING ACROSS THE AREA THROUGH THE FIRST HALF OF NEXT WEEK...IT
WILL BE UNSEASONABLY COLD AND BLUSTERY ON THE BACKSIDE OF THE STORM.
EXPECT A GRADUAL MODIFICATION IN TEMPS TOWARD THE END OF THE WEEK.
DRY CONDITIONS ARE ON TAP BEHIND THE EARLY WEEK STORM.
&&
.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
...HIGH IMPACT AVIATION WINTER EVENT TONIGHT INTO SATURDAY...
HIGH PRES OVER THE AREA MOVES OFFSHORE THROUGH THIS EVENING. LOW
PRES APPROACHES FROM THE SOUTH TONIGHT AND PASSES SOUTH OF LONG
ISLAND DURING THE DAY SATURDAY...THEN RAPIDLY INTENSIFIES AS IT
PASSES EAST OF CAPE COD SATURDAY NIGHT.
VFR THROUGH THIS EVENING. A SCT DECK AT 2 KFT WILL SPREAD INTO THE
REGION DURING THE EVENING...BUT MVFR CIGS SHOULD HOLD OFF UNTIL
04-06Z FROM WEST TO EAST.
SNOW DEVELOPS BY MIDNIGHT TONIGHT AND BECOMES MODERATE TO HEAVY AT
TIMES DURING THE OVERNIGHT. THROUGH SATURDAY MORNING...CAN EXPECT
AROUND 2-4 INCHES OF ACCUMULATION FOR KNYC TERMINALS...3-5 INCHES
FOR THE INTERIOR...AND 1-3 INCHES FOR KISP/KGON.
SNOW THEN TRANSITIONS TO A WINTRY MIX OF SNOW...SLEET...AND
FREEZING RAIN. THERE IS THE POTENTIAL FOR A PERIOD OF PURE
FREEZING RAIN SATURDAY MORNING AS WELL. A FEW HUNDREDTHS TO A
TENTH OF AN INCH OF ICE IS POSSIBLE FOR MOST TERMINALS...WITH A
GLAZE OF ICE POSSIBLE FOR KSWF/KISP/KGON.
WINTRY MIX CHANGES TO RAIN FOR KNYC/LONG ISLAND TERMINALS BY EARLY
SATURDAY AFTERNOON. RAIN MAY BE HEAVY AT TIMES. FOR THE
INTERIOR...WINTRY MIX CONTINUES.
PRECIPITATION CHANGES BACK TO SNOW LATE SATURDAY AFTERNOON/EARLY
SATURDAY EVENING. AN ADDITIONAL 1-3 INCHES OF SNOW IS POSSIBLE
BEFORE SNOW ENDS BY MIDNIGHT SATURDAY NIGHT.
LGT/VRB WINDS THIS AFTERNOON BECOMES SW 5-10 KT. WINDS BECOME
LGT/VRB AGAIN BY MIDNIGHT TONIGHT...AND THEN WINDS BECOME N/NE
SATURDAY MORNING AT 10 KT OR LESS. N WINDS INCREASE TO 10-15 KT
WITH 15-20 KT GUSTS IN THE AFTERNOON...THEN WILL BACK TO THE W/NW
BY SATURDAY EVENING AT 15-20 KT WITH 20-25 KT GUSTS.
...NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP://WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: HIGH CONFIDENCE VFR TODAY. VRB WINDS 5 KT OR
LESS THROUGH THE AFTERNOON...BECOMING 220-240 MAG BY 22Z.
KLGA FCSTER COMMENTS: HIGH CONFIDENCE VFR TODAY. VRB WINDS 5 KT OR
LESS THROUGH THE AFTERNOON...BECOMING 220-240 MAG BY 22Z.
KEWR FCSTER COMMENTS: HIGH CONFIDENCE VFR TODAY. VRB WINDS 5 KT OR
LESS THROUGH THE AFTERNOON...BECOMING 220-240 MAG BY 22Z.
KTEB FCSTER COMMENTS: HIGH CONFIDENCE VFR TODAY.
KHPN FCSTER COMMENTS: HIGH CONFIDENCE VFR TODAY.
KISP FCSTER COMMENTS: HIGH CONFIDENCE VFR TODAY.
.OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
.SATURDAY AFTERNOON-SATURDAY EVENING...WINTRY MIX/RAIN CHANGES
BACK TO SNOW LATE SATURDAY AFTERNOON BEFORE ENDING. ADDITIONAL
LIGHT ACCUMULATIONS POSSIBLE. IFR TO LIFR CONDS. N WINDS 10-20 KT
WITH 20-30 KT GUSTS...BACKING TO THE NW.
.SATURDAY NIGHT...CONDS IMPROVE TO VFR. WEST/NW WINDS 10-20 KT
WITH 20-25 KT GUSTS.
.SUNDAY...VFR. WEST WINDS 10-15 KT WITH 15-20 KT GUSTS.
.SUNDAY NIGHT-MONDAY NIGHT...MVFR/IFR CONDS IN SNOW POSSIBLE. NE
WINDS 15-20 KT WITH 20-30 KT GUSTS.
.TUESDAY...VFR. N WINDS 10-15 KT. GUSTS TO 25 KT POSSIBLE.
.WEDNESDAY...VFR.
&&
.MARINE...
INITIALLY...CONDITIONS WILL BE BELOW SCA WITH HIGH PRESSURE IN
CONTROL. HOWEVER...THE HIGH MOVES OFFSHORE TONIGHT INTO
SATURDAY...GIVING WAY TO APPROACHING LOW PRESSURE. THE PRESSURE
GRADIENT WILL INCREASE AND THE APPROACHING LOW WILL ALSO BRING
HIGHER SEAS. SCA CONDITIONS ARE FORECAST FOR SATURDAY AND SATURDAY
NIGHT. THESE MAY LINGER INTO SUNDAY ESPECIALLY WITH OCEAN SEAS DUE
TO RESIDUAL SWELL. OTHERWISE...THE PRESSURE GRADIENT WILL BE
DECREASING RATHER RAPIDLY AS THE LOW ACCELERATES WELL UP INTO THE
CANADIAN MARITIMES. WINDS WILL RESPOND BY FALLING BELOW SCA
THRESHOLDS SUNDAY OUTSIDE OF A FEW OCCASIONAL GUSTS ON THE OCEAN TO
25 KT.
WINDS AND SEAS BRIEFLY SUBSIDE SUN INTO SUN NIGHT ON THE BACKSIDE
OF AN INTENSE AREA OF LOW PRESSURE LIFTING NORTH ACROSS THE CANADIAN
MARITIMES. A DEEPENING CLIPPER LOW MOVES OF THE MID ATLANTIC COAST
ON MON WITH A POTENTIAL GALE ACROSS THE WATERS MON INTO MON NIGHT.
WINDS AND SEAS GRADUALLY SUBSIDE TUE INTO WED WITH HIGH PRESSURE
BUILDING IN FROM THE WEST.
&&
.HYDROLOGY...
LOW PRESSURE IMPACTS THE REGION SATURDAY AND SATURDAY NIGHT WITH QPF
UP TO 1 INCH ACROSS NYC/LI/SE CT...1/2 TO 3/4 ACROSS NE NJ AND SW
CT...TO 1/4 INCH OR LESS FOR AREAS FAR NW OF NYC. THIS WILL FALL
AS A MIX OF SNOW...SLEET...FREEZING RAIN...AND RAIN.
QPF OF UP TO 1/4 INCH LIQUID EQUIVALENT IS POSSIBLE LATE SUNDAY
NIGHT THROUGH MONDAY NIGHT AS A COASTAL LOW PASSES SOUTH OF THE
REGION. THIS EVENT LOOKS TO BE PRIMARILY SNOW AT THIS TIME.
ICE ON THE WALLKILL AND YANTIC RIVERS IS CAUSING MINOR FLUCTUATIONS
IN RIVER LEVELS AT THIS TIME.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM EST
SATURDAY FOR CTZ005>011.
NY...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM EST
SATURDAY FOR NYZ067>075-078-080-176>179.
NJ...WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM EST
SATURDAY FOR NJZ002-004-006-103>108.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM SATURDAY TO 6 AM EST SUNDAY FOR
ANZ330-335-338-340-345-350-353-355.
&&
SYNOPSIS...DS/DW
NEAR TERM...DS
SHORT TERM...DS
LONG TERM...DW
AVIATION...MPS
MARINE...JM/DW
HYDROLOGY...DS/DWHazardous weather outlook, Jan 23, 4:15 AM EST, 11 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 415 AM EST FRI JAN 23 2015 CTZ005>011-NJZ002-004-006-103>108-NYZ067>075-078-080-176>179-241000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- SOUTHWESTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS- SOUTHERN NASSAU- 415 AM EST FRI JAN 23 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. CTZ012-NYZ079-081-241000- SOUTHERN NEW LONDON-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 415 AM EST FRI JAN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-241000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 415 AM EST FRI JAN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. POSSIBLE GALE CONDITIONS MONDAY INTO MONDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 23, 4:05 AM EST | Small Craft Advisory | OKX | 3 days | |
| Jan 23, 4:11 AM EST | Winter Weather Advisory | OKX | Bronx, Kings, Nassau, New York, Orange, Putnam and 5 more | 39 hr |
| Jan 23, 3:36 PM EST | Winter Storm Warning | OKX | Putnam | 19 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.